Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 10, 2011, 11:05 AM CDT for 5 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 11:05 AM CDT (16:05 UTC)
- Expired
- Apr 10, 2011, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazos County, TX, Burleson County, TX, Grimes County, TX, Madison County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 110 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -670 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS74 KHGX 101605 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1105 AM CDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT... .BREEZY SOUTH WINDS SHOULD PERSIST TODAY. TXZ176-195>198-102100- /O.NEW.KHGX.WI.Y.0010.110410T1605Z-110410T2100Z/ BRAZOS-BURLESON-GRIMES-MADISON-WASHINGTON- INCLUDING THE CITIES OF...BRENHAM...BRYAN...CALDWELL... COLLEGE STATION...LAKE SOMERVILLE...MADISONVILLE...NAVASOTA 1105 AM CDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS...SOUTH 20 TO 30 MPH AND GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS SHOULD EXERCISE CAUTION. && $$
1 follow-up statement
876 WWUS74 KHGX 102044 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 344 PM CDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT... .BREEZY SOUTH WINDS SHOULD PERSIST INTO THE EARLY EVENING HOURS. TXZ176-195>198-110000- /O.EXT.KHGX.WI.Y.0010.000000T0000Z-110411T0000Z/ BRAZOS-BURLESON-GRIMES-MADISON-WASHINGTON- INCLUDING THE CITIES OF...BRENHAM...BRYAN...CALDWELL... COLLEGE STATION...LAKE SOMERVILLE...MADISONVILLE...NAVASOTA 344 PM CDT SUN APR 10 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTH 20 TO 35 MPH AND GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS SHOULD EXERCISE CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 9:54 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 10, 9:54 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
954 AM CDT SUN APR 10 2011
.DISCUSSION...
CURRENT FCST IS IN GOOD SHAPE. WIND SPEEDS ARE BORDERLINE ADVSY
CRITERIA ACROSS SOME PORTIONS OF WRN ZONES. HOWEVER WITH LLJ
EXPECTED TO SLIGHTLY DIMINISH THIS AFTN WILL HOLD OF ON A WIND
ADVSY FOR NOW AND CONTINUE TO MONITOR. JUST SOME MINOR TWEAKS TO
THE WINDS FOR THE UPDATE. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 90 65 82 53 82 / 0 30 10 0 0
HOUSTON (IAH) 88 68 83 53 82 / 0 20 20 0 0
GALVESTON (GLS) 80 71 81 62 77 / 0 10 20 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Apr 10, 6:15 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 615 AM CDT SUN APR 10 2011 GMZ330-335-350-355-370-375-TXZ200-210>214-226-227-235>238-111115- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-HARRIS-JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY- WALLER- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 615 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT BREEZY AND WARM SOUTH WINDS AGAIN TODAY. GUSTS OF 25 TO 30 MPH MAY BE POSSIBLE THIS MORNING. WELL AFTER MIDNIGHT A PACIFIC COLD FRONT WILL MOVE INTO THE AREA BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY NORTHWESTERLY WINDS WILL FLOW OVER THE REGION IN THE WAKE OF THE FROM MONDAY MORNING LEADING TO AN ELEVATED FIRE DANGER THREAT AS AFTERNOON HUMIDITY VALUES FALL TO 16 TO 30 PERCENT OVER THE AREA. THE WINDS WILL RELAX IN THE EVENING WITH LIGHTER WINDS TUESDAY THOUGH STILL DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-164-176>179-195>199-111115- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WASHINGTON- 615 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT BREEZY AND WARM SOUTH WINDS AGAIN TODAY. GUSTS OF 25 TO 30 MPH MAY BE POSSIBLE THIS MORNING. AFTER MIDNIGHT A PACIFIC COLD FRONT WILL MOVE INTO THE AREA BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. AN ISOLATED STRONG THUNDERSTORM COULD DEVELOP AND BE CAPABLE OF SMALL HAIL AND GUSTY WINDS IN EXCESS OF 40 MPH PRIMARILY AFTER 2 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY NORTHWESTERLY WINDS WILL FLOW OVER THE REGION IN THE WAKE OF THE FROM MONDAY MORNING LEADING TO AN ELEVATED FIRE DANGER THREAT AS AFTERNOON HUMIDITY VALUES FALL TO 16 TO 24 PERCENT OVER THE AREA. THE WINDS WILL RELAX IN THE EVENING WITH LIGHTER WINDS TUESDAY THOUGH STILL DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:44 PM CDT | Fire Weather Watch | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 8 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.